Hail, Comanche
- When
- May 26, 12:11 PM CST
- Where
- Comanche County, 4.48 mi SW of Pumpkin Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.540, -98.260
Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 11:28 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1228 PM CDT TUE MAY 26 2015 .AVIATION... MORNING STRATUS HAS ERODED AT THE TAF SITES. EXPECT SCATTERED STORMS TO DEVELOP THIS AFTERNOON... BUT WITH THE SCATTERED NATURE... DID NOT INCLUDE ANY TEMPO GROUPS IN THE TAF SITES. HAVE INCLUDED SOME PROB30S FOR THE EVENING STORMS WHERE APPROPRIATE WHEN I CAN. SOME MVFR CIGS ARE EXPECTED TO REDEVELOP OVERNIGHT. && .PREV DISCUSSION... /ISSUED 624 AM CDT TUE MAY 26 2015/ DISCUSSION... THE 12Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A NARROW BAND OF DENSE FG FROM NEAR KSPS TO KOKC WILL DISSIPATE BETWEEN 1230Z AND 1500Z. MEANWHILE...A FEW SHRA WILL TREK E ACROSS W OK AND W N TX THIS MORNING. THESE HIGH-BASED SHRA SHOULD NOT BE MUCH OF A CONCERN TO AVIATION...UNLESS THEY DEVELOP INTO TSRA. THEY SHOULD DISSIPATE TOWARD NOON. STRONG INSTABILITY THIS AFTERNOON WILL SUPPORT SEVERE TSRA WHEREVER THEY ARE ABLE TO FORM...MOST LIKELY IN S OK AND N TX. THESE TSRA ARE EXPECTED TO MOVE NE INTO CENTRAL/NORTH-CENTRAL OK THIS EVENING. THERE IS GREAT UNCERTAINTY REGARDING THE FORECAST AFTER ABOUT 06Z TONIGHT...AS IT WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS WITH THE AFTERNOON/EVENING TSRA. CMS PREV DISCUSSION... /ISSUED 426 AM CDT TUE MAY 26 2015/ DISCUSSION... MID/HIGH-LEVEL CLOUDINESS ASSOCIATED WITH THE LARGE THUNDERSTORM COMPLEX THAT ROLLED THROUGH OUR FORECAST AREA YESTERDAY IS RECEDING SLOWLY EAST THIS MORNING. AT 4 AM...THE WESTERN EDGE OF THE CLOUD COVER WAS ALONG I-35. JUST TO THE WEST OF THIS EDGE...DENSE FOG WAS FORMING IN THE VERY HUMID AIRMASS. WE HAVE ELECTED TO INCLUDE A DENSE FOG ADVISORY IN THIS FORECAST ISSUANCE...BEGINNING WITH COUNTIES THAT HAVE...OR SHOW A STRONG PROMISE OF...VISIBILITIES BELOW 1/4 MILE. WE MAY HAVE TO EXTEND THE ADVISORY TO THE NORTH OR WEST IF FOG SPREADS MUCH BEYOND ITS CURRENT BOUNDS. FOR TODAY THROUGH THURSDAY...A FAIRLY NONDESCRIPT UPPER-AIR PATTERN WILL RESULT IN LOOSELY-FOCUSED CONVECTION. THE DRYLINE...OR PERHAPS THE NOT-AS-HUMID-LINE...MAY PROVIDE A BIT OF A FOCUS FOR CONVECTION THIS AFTERNOON AND BEYOND. IN ANY CASE...ANY STORMS THAT FORM WILL HAVE A HUGE AMOUNT OF INSTABILITY TO WORK WITH...AND SUFFICIENT VERTICAL WIND SHEAR TO BECOME QUITE SEVERE. THURSDAY EVENING AND BEYOND...THE UPPER-AIR PATTERN BECOMES MORE ACTIVE...WITH STRONGER WAVES MOVING ACROSS THE REGION...ALONG WITH A SURFACE FRONT THAT SHOULD ARRIVE THIS WEEKEND. THIS WILL PROVIDE GREATER SUPPORT FOR STORMS...SO RAIN CHANCES WILL BE HIGHER UNTIL THE COLD FRONT MOVES SOUTH OF OUR FORECAST AREA. THIS...OF COURSE...ASSUMES THAT THE COLD FRONT DOES ACTUALLY MOVE SOUTH OF OUR FORECAST AREA. IT TENDS TO BE FAIRLY DIFFICULT TO GET COLD FRONTS DEEP INTO TEXAS THIS TIME OF YEAR...SO IT IS QUITE POSSIBLE THAT THE ECMWF IS BEING UNREALISTIC IN ITS PLAN OF TAKING THE FRONT WELL SOUTH OF THE RED RIVER. THE GFS LOOKS PERHAPS A BIT MORE IN LINE WITH CLIMATOLOGY...AND THIS WOULD ARGUE FOR HIGHER RAIN CHANCES INTO EARLY NEXT WEEK...ESPECIALLY IN OUR SOUTHERN COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 81 62 82 67 / 20 40 50 50 HOBART OK 80 60 83 65 / 20 20 40 50 WICHITA FALLS TX 85 65 86 66 / 30 30 40 40 GAGE OK 79 56 83 62 / 20 20 30 50 PONCA CITY OK 81 61 83 65 / 20 40 30 40 DURANT OK 82 66 83 66 / 20 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE MAY 26 2015 OKZ004>048-050>052-TXZ083>090-271645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS REMAIN IN FLOOD ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. ANY ADDITIONAL RAINFALL THROUGH TONIGHT WILL ONLY WORSEN ONGOING FLOODING. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTH OF A LINE EXTENDING FROM FREEDOM...TO WEATHERFORD AND CHICKASHA...TO ADA. THERE IS A MARGINAL RISK FOR SEVERE STORMS NORTH OF THIS LINE. TIMING... 2 PM TO MIDNIGHT. IMPACTS... HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... LARGE HAIL UP TO TENNIS BALL SIZE... DAMAGING WINDS UP TO 70 MPH... LOW CHANCE FOR A FEW TORNADOES... DISCUSSION... SCATTERED SEVERE THUNDERSTORMS MAY FORM ACROSS NORTHERN TEXAS AND SOUTHERN OKLAHOMA THIS AFTERNOON AND MOVE EAST AND NORTHEAST THROUGH THE EVENING. ISOLATED STORMS MAY FORM CLOSE TO NORTHWEST WEST AND WEST-CENTRAL OKLAHOMA AS WELL. THESE STORMS MAY BEGIN AS SUPERCELLS...THEN TRANSFORM INTO CLUSTERS. STORMS ARE EXPECTED TO WEAKEN MAINLY BELOW SEVERE LIMITS AFTER MIDNIGHT TONIGHT. DUE TO MODERATE TO STRONG INSTABILITY...AND SUFFICIENT MOISTURE AND SHEAR...SOME SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...THOUGH LOW LEVEL SHEAR MAY BE STRONG ENOUGH FOR A FEW TORNADOES TO OCCUR...ESPECIALLY NEAR THE RED RIVER VALLEY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH SATURDAY. THIS WILL PRESENT A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. THURSDAY NIGHT THROUGH SATURDAY MAY HAVE THE HIGHEST CHANCES FOR STORMS AND SIGNIFICANT FLOODING. STORM CHANCES ARE EXPECTED TO DECREASE SUNDAY INTO MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG GOREE 33.47N 99.52W
05/25/2015 KNOX TX PUBLIC
TREE LIMBS DOWNED
1230 PM TSTM WND DMG MEGARGEL 33.45N 98.93W
05/25/2015 ARCHER TX PUBLIC
SPORADIC TREE DAMAGE. EST 60 TO 70 MPH GUSTS.
0115 PM TSTM WND GST NEWPORT 33.48N 98.02W
05/25/2015 E70.00 MPH CLAY TX EMERGENCY MNGR
0120 PM TSTM WND DMG 1 W SHEPPARD AFB 33.97N 98.53W
05/25/2015 WICHITA TX TRAINED SPOTTER
LARGE TREE LIMBSDOWN-GREATER THAN 2 INCHESINDIAMETER
0130 PM TSTM WND DMG 6 SE HENRIETTA 33.76N 98.12W
05/25/2015 CLAY TX TRAINED SPOTTER
TREES SNAPPED AND UPROOTED. EST 75 MPH GUSTS.
0227 PM TSTM WND GST 1 N COMANCHE 34.38N 97.97W
05/25/2015 M60.00 MPH STEPHENS OK AMATEUR RADIO
0235 PM TORNADO 2 S COLBERT 33.83N 96.50W
05/25/2015 BRYAN OK AMATEUR RADIO
TORNADO NEAR HIGHWAY 75.
0245 PM TSTM WND GST 7 NW VELMA 34.53N 97.75W
05/25/2015 M62.00 MPH STEPHENS OK MESONET
0250 PM TSTM WND GST 7 WNW ARDMORE 34.21N 97.25W
05/25/2015 M58.00 MPH CARTER OK MESONET
0255 PM TORNADO 3 N BLUE 34.04N 96.23W
05/25/2015 BRYAN OK TRAINED SPOTTER
0305 PM TSTM WND GST 1 N RINGLING 34.19N 97.59W
05/25/2015 M57.00 MPH JEFFERSON OK MESONET
0310 PM TORNADO 5 ENE CADDO 34.16N 96.19W
05/25/2015 BRYAN OK AMATEUR RADIO
0315 PM TSTM WND DMG 3 E ELMORE CITY 34.62N 97.34W
05/25/2015 GARVIN OK AMATEUR RADIO
10 POWER POLES DOWN.
0320 PM FLASH FLOOD N MADILL 34.09N 96.77W
05/25/2015 MARSHALL OK TRAINED SPOTTER
6 INCHES OF WATER COVERING 199/70 IN MADILL.
0340 PM HAIL ATOKA 34.38N 96.13W
05/25/2015 E1.00 INCH ATOKA OK EMERGENCY MNGR
0343 PM TORNADO 3 E ATOKA 34.38N 96.08W
05/25/2015 ATOKA OK STORM CHASER
0346 PM FLASH FLOOD ATOKA 34.38N 96.13W
05/25/2015 ATOKA OK TRAINED SPOTTER
STREETS COVERED WITH 2 FEET OF WATER.
0347 PM FLASH FLOOD 2 ESE MANNSVILLE 34.18N 96.85W
05/25/2015 JOHNSTON OK TRAINED SPOTTER
3 INCHES OF STANDING WATER ON US 177. DITCH/RUNOFF FULL.
0349 PM FLASH FLOOD ATOKA 34.38N 96.13W
05/25/2015 ATOKA OK TRAINED SPOTTER
UP TO TWO FEET OF WATER ON AREA ROADS.
0440 PM TSTM WND DMG HOLDENVILLE 35.08N 96.40W
05/25/2015 HUGHES OK LAW ENFORCEMENT
TREES AND TREE LIMBS DOWNED
0532 PM HAIL MEDFORD 36.81N 97.73W
05/25/2015 E1.00 INCH GRANT OK STORM CHASER
REPORTED BY KOCO.
0750 PM FLOOD CARNEGIE 35.10N 98.60W
05/25/2015 CADDO OK EMERGENCY MNGR
WATER RESCUE...CAR IN WASHITA RIVER FLOOD AT CORNER OF
BIRCH AND DELAWARE.
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1132 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG HOLDENVILLE 35.08N 96.40W
05/25/2015 HUGHES OK LAW ENFORCEMENT
TREES AND TREE LIMBS DOWNED
&&
MAUSTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1250 PM CDT TUE MAY 26 2015 OKZ038-044-261815- COMANCHE OK-COTTON OK- 1250 PM CDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHERN COTTON COUNTIES UNTIL 115 PM CDT... AT 1244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF GERONIMO...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN LAWTON...WALTERS...GERONIMO...STERLING AND HULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3429 9846 3439 9855 3477 9818 3441 9815 TIME...MOT...LOC 1744Z 227DEG 22KT 3441 9843 AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1255 PM CDT TUE MAY 26 2015 OKZ038-039-044-261815- COMANCHE OK-COTTON OK-STEPHENS OK- 1255 PM CDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE... NORTHEASTERN COTTON AND NORTHWESTERN STEPHENS COUNTIES UNTIL 115 PM CDT... AT 1251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO... MOVING NORTHEAST AT 50 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3436 9832 3450 9847 3477 9822 3458 9796 TIME...MOT...LOC 1751Z 226DEG 44KT 3449 9833 ..SPEG.
The Altus AFB radar (KFDR), 69 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
37 hail, 2 tornado, 2 thunderstorm wind, 1 flood, 1 flash flood. Local standard time, as filed.
No damage reported.
No damage reported.
No damage reported.
No damage reported. Time estimated from radar.
No damage reported.
OKC television stations showed footage of a tornado developing briefly to the east of Weatherford and west-southwest of Hydro. A well house was thrown across the road, a heavy cattle feeder was displaced and a picnic table and gas grill were blown off a patio at a house on the Custer-Caddo County line. This tornado moved into Caddo County.
OKC television stations showed footage of a tornado developing briefly to the east of Weatherford and west-southwest of Hydro. A well house was thrown across the road, a heavy cattle feeder was displaced and a picnic table and gas grill were blown off a patio at a house on the Custer-Caddo County line. This tornado moved into Caddo County from Custer County.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
Two 12-inch diameter trees down.
No damage reported.
High water over SR 58 with both lanes covered.
One power pole downed.
No damage reported.
Several rural roads and one bridge washed out between Marshall, Orlando and Mulhall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580736, 580737, 580738, 580740, 580741, 580742, 580743, 580744, 580745, 580746, 580747, 580748, 580749, 580750, 580751, 582331, 582333, 580752, 580753, 580754, 580755, 580756, 580757, 580758, 580760, 580761, 580762, 580763, 580764, 580765, 580766, 580767, 580768, 580769, 580771, 580772, 580773, 580774, 580776, 582184, and more.